Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What does HBA1C test report indicate?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 959 Questions
Question
Hi Dr, I am 45 yrs old male, a diabetic for the lasr 15 yrs & have BP for the last 1.5 yrs, my present medical report says as follows:
RBC is 4.36, ESR is 30, FBS is 125, HBA1C is 9.9, Creatinine is 2.1, Secific Gravity is 1.010, Protied is DETECTED (+), TSH 4.84, Spot Urine Microalbumin is 847.1 & Albumin/creatinine ratio is 2921.03. can you please suggest me what should be done.

Regards, XXXXXXX (INDIA)
Posted Wed, 13 Aug 2014 in Diabetes
 
 
Answered by Dr. Vaddadi Suresh 1 hour later
Brief Answer:
diabetes with nephropathy

Detailed Answer:
Hi,
Thanks for the query.
Your reports suggest poorly controlled diabetes with mild kidney disease(nephropathy).. it is ideal to visit a physician or a diabetologist for getting back things to place. You also need drugs called ACE inhibitors along with insulin. The doses and details will be dealt by your doctor.
All the best.
Above answer was peer-reviewed by
 
Follow-up: What does HBA1C test report indicate? 29 hours later
Thank you Doctor for answering my query, It would be more helpful to me if you can suggest me few more queries as I have visited my family doctor today in XXXXXXX who is an MD from USA specialized in Diabetics, Hypertension & heart problems & he has prescribed me the same medicines which I have been taking for the last two weeks where my sugar level & BP reading (120/70) is well under control, the medication is as follows: Tripride-2 LP 1-0-1, Cresar Plus 1-0-1 & Rosuvas F-10 0-0-1 plus he added Ciplox 500mg Tablet for kidney infection & Janumet 50mg/500mg instead of Janumet 50mg/1000mg 0-1-0 in the afternoon which I have been taking for the last two weeks before lunch & meet him after 10 days, is it okay Doctor.
I would also like to know, since you have suggested an insulin, why should I take an insulin when my sugar level is well under control for the last 2 weeks & can you suggest me tablets instead of Insulin.

Thank you & regards, XXXXXX
 
 
Answered by Dr. Vaddadi Suresh 52 minutes later
Brief Answer:
you need to see a nephrologist...

Detailed Answer:
Hi XXXXXX,
I am surprised why you are kept on metformin (both tripride and janumet contains metformin, a toxic drug for kidney patients). It is not recommended when the creatinine is >1.5. I strongly suggest you to consult another physician or a Nephrologist (my choice) and get yourself on safer drugs.
My second doubt is why you are not kept on ACE inhibitors (eg: Enalapril etc), must to have drugs for diabetic nephropathy patients!!
As regards to insulin, short acting insulin is safe in kidney disease and helps you keep good metabolic control, compared to drugs..Moreover, most of the drugs are less safer than insulin. However, Insulin is not mandatory, if glucose is well under control, you can still take drugs like glipizide (short acting).
The data regarding the safety of Gliptans (Janumet) is not totally established and hence they are better avoided.
So overall, even though your BP and sugar levels are under control at the moment, there are serious flaws in your prescription. Please consult a nephrologist first and check out what best suits you.
Hope i am clear. All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor